You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Squeeze Methods for Generating Gamma Variates
Bruce W. Schmeiser and Ram Lal
Journal of the American Statistical Association
Vol. 75, No. 371 (Sep., 1980), pp. 679-682
Stable URL: http://www.jstor.org/stable/2287668
Page Count: 4
Preview not available
Two algorithms are given for generating gamma distributed random variables. The algorithms, which are valid when the shape parameter is greater than one, use a uniform majorizing functions for the body of the distribution and exponential majorizing functions for the tails. The algorithms are self-contained, requiring only U(0, 1) variates. Comparisons are made to four competitive algorithms in terms of marginal execution times, initialization time, and memory requirements. Marginal execution times are less than those of existing methods for all values of the shape parameter, as implemented here in FORTRAN.
Journal of the American Statistical Association © 1980 American Statistical Association